MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 200 laser fiber was used during a flexible ureteroscopy (furs) with kidney stone procedure in the kidney performed on (b)(6) 2019.Reportedly, the laser unit used was a dornier medilas h20 laser console with laser settings of 6 watts.According to the complainant, during the procedure, the laser fiber was not giving enough laser energy after 10 minutes of use and the connector of the fiber was noted to be very hot.The procedure was completed with another accumax 200 laser fiber.There were no patient or user complications reported as a result of this event.The patient's condition after the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 1437 captures the reportable event of fiber connector overheats.Block h10: investigation results: one accumax 200 laser fiber was returned in one piece.The fiber measured approximately 312.8 cm from the top of the connector to the tip.Exposed glass portion of the distal tip measured approximately 3m mm and appeared degraded from normal use.Examination under magnification confirms the pattern of the tip was consistent with normal degradation.Visual examination revealed that light can travel completely to the fiber face within the sma connector to illuminate it, this indicated that the fiber was continuous within the connector.No issues were observed with the sma connector.The investigation concluded that the failure was due to procedural factors and the device had no influence on the event, therefore, the most probable cause of the event is adverse event related to procedure.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8663176
Report Number3005099803-2019-02807
Device Sequence Number2039580
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2022
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot Number0000007332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1